MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous hypotube kinks with a complete separation at 64.1cm distal from the strain relief.The hypotube fracture surface was ovaled, which suggests the device was kinked prior to separation.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 14may2019.It was reported that crossing difficulties were encountered.The target lesions were located in the severely calcified right coronary artery and left anterior descending artery.A 4.5mm x 8mm quantum maverick balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft separation.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8678876
Report Number2134265-2019-06549
Device Sequence Number16732694
Product Code LOX
UDI-Device Identifier08714729392613
UDI-Public08714729392613
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2021
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0022045194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR